Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 157, NWS Pueblo, CO

July 8, 2016Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 8, 2016, 2:45 PM MDT for Las Animas County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 2:45 PM MDT (20:45 UTC)
Expired
Jul 8, 2016, 3:15 PM MDT
In force
30 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2967 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WUUS55 KPUB 082045
SVRPUB
COC071-082115-
/O.NEW.KPUB.SV.W.0157.160708T2045Z-160708T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 315 PM MDT

* AT 245 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RATON
  PASS... OR 9 MILES SOUTH OF TRINIDAD...MOVING EAST AT 45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  STARKVILLE AND TRINCHERA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3711 10463 3720 10403 3700 10401 3700 10461
TIME...MOT...LOC 2045Z 264DEG 38KT 3703 10453 

HAIL...1.50IN
WIND...<50MPH
 
$$

PGW
2 follow-up statements
253 
WWUS55 KPUB 082056
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT FRI JUL 8 2016

COC071-082115-
/O.CON.KPUB.SV.W.0157.000000T0000Z-160708T2115Z/
LAS ANIMAS CO-
256 PM MDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 256 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUGARITE
CANYON STATE PARK...OR 11 MILES SOUTHEAST OF TRINIDAD...MOVING EAST
AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STARKVILLE AND TRINCHERA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3711 10463 3720 10403 3700 10401 3700 10461
TIME...MOT...LOC 2056Z 264DEG 38KT 3704 10438 

HAIL...1.00IN
WIND...60MPH
 
$$

PGW
741 
WWUS55 KPUB 082110
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT FRI JUL 8 2016

COC071-082120-
/O.EXP.KPUB.SV.W.0157.000000T0000Z-160708T2115Z/
LAS ANIMAS CO-
310 PM MDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY WILL EXPIRE AT 315 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3711 10463 3720 10403 3700 10401 3700 10461
TIME...MOT...LOC 2109Z 264DEG 38KT 3704 10438 

$$

PGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:39 AM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 8, 11:39 AM MDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1139 AM MDT FRI JUL 8 2016

.UPDATE...
Issued at 1138 AM MDT Fri Jul 8 2016

Currently...SPC Mesoscale Analysis places 2000-3000 J/KG MUCAPE
along with 30-35 knots of bulk shear from the I-25 corridor
eastward. The Denver Cyclone has developed north of the Palmer
Divide allowing for relatively deep upslope flow across El Paso
county with winds gusting up to 35 mph in a few spots.

Today...With continued diurnal heating, convective initiation is
expected around 19-20 Z across the higher terrain and the Rampart
Range. Deep moisture convergence and upper level lift from a
shortwave moving SEWD from NW Colorado will favor the Palmer Divide
to become be a focus for stronger storm development between 20-22Z.
Trends among the high-res models, along with SFC observations
suggest scattered strong to severe thunderstorms will form along the
Palmer Divide and move SEWD across the plains. With shear in the 30-
35 knot range along with a LLJ currently developing across the
plains, linear clusters of strong to severe storms appear probable
later this afternoon. Large hail up to golf ball size and winds
greater than 70 mph will be possible. A few bow echos within
convective clusters could develop, and thus isolated tornadoes can
not be ruled out across Crowley, Otero, Kiowa, Otero, Bent, and
Prowers counties.

Another area to watch later this afternoon will be areas close to
the Raton Mesa along the CO/NM border. Deep moisture convergence
along with diurnal heating suggests the potential for a few severe
storms. With the presence of a LLJ and marginal shear another linear
convective segment could develop across astern Las Animas and Baca
counties. Lukinbeal

&&

.SHORT TERM...(Today and tonight)
Issued at 425 AM MDT Fri Jul 8 2016

...Severe storms possible on the plains later today...

Isolated strong to severe convection still ongoing across the area
early this morning, as deep moisture and instability have pushed
westward toward the I-25 corridor in the wake of cold frontal
passage. Expect ongoing storms to gradually end this morning, with a
lull in convection through midday. Very unstable air mass then
redevelops along and east of I-25 in the afternoon, with CAPES in
the 2000-4000 J/Kg range by late day. While shear will be weak and
trigger for convection lacking, suspect high terrain tsra to push
eastward onto the plains by late afternoon, with another round of
isolated severe storms likely as convection should build
southeastward along the moisture gradient in the afternoon and
evening. Given the amount of CAPE, very large hail of up to tennis
ball size will again be possible and SPC has most of the plains in a
slight risk, which looks reasonable. Western mountains and interior
valleys will see weaker storms as moisture thins quickly west of I-
25. Storms may congeal into some sort of MCS in the evening, then
drift E-SE into KS overnight.

.LONG TERM...(Saturday through Thursday)
Issued at 425 AM MDT Fri Jul 8 2016

...Hot weekend ahead...

Upper ridge will be overhead on Saturday, leading to mostly dry
and hot conditions. Highs should be in the upper 90s to near 100
for the Plains. With some residual moisture under the ridge, could
see a few storms pop up in the late afternoon and eve, especially
over the SE Plains. By Sunday, the upper ridge shifts to the east,
leaving us under hot and dry SW flow, with temps around 100
degrees once again for the Plains. Chance of any storms will be
low, except perhaps near the KS border.

Hot and dry conditions then look to continue as the flow aloft
transitions to a more zonal pattern. With Wrly flow, expect highs
to remain above average for the area, generally mid to possibly
upper 90s for the Plains and 80s for the high valleys. A shortwave
passing through the N Plains and S Canada towards the end of the
week should bring a frontal passage to CO for the end of the week,
and hopefully cool us off a bit with a better chance of showers
and storms into next weekend. Rose

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1104 AM MDT Fri Jul 8 2016

Forecast remains on track. Another round of afternoon and evening
storms expected across the flight area today, primarily affecting
the Palmer Divide region, eastern mountains and plains. Main threats
are large hail, strong winds, heavy rain, lightning. Convection
should get going over the Palmer Divide region around 1 pm or so
and then continue southeast through the afternoon and evening.
Most activity should be east of flight area after midnight.
Tomorrow is showing warming and drying with much more isolated
activity than today. MVFR/IFR/LIFR conditions possible in storms.
KCOS...KPUB and KALS sites could all see storms generally 20Z-02z.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

UPDATE...LW
SHORT TERM...PETERSEN
LONG TERM...ROSE
AVIATION...LW
Hazardous weather outlook, Jul 8, 11:46 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT FRI JUL 8 2016

COZ058>089-093>099-091800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1146 AM MDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST COLORADO
TODAY. STORMS WILL MOST LIKELY GET GOING OVER THE MOUNTAINS
AFTER 1 PM...AND THEN SPREAD SOUTHEASTWARD ACROSS THE PLAINS
THROUGH THE AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR
SEVERE STORM DEVELOPMENT WILL BE OVER THE PIKES PEAK REGION
INITIALLY AND THEN SOUTHEAST ACROSS THE PLAINS. THE PRIMARY
STORM THREATS TODAY WILL BE HAIL UP TO GOLF BALL SIZE...WIND
GUSTS TO 70 MPH...HEAVY RAIN...FLOODING AND LIGHTNING. THERE
IS ALSO SOME THREAT OF AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY OVER THE MOUNTAINS AND SOUTHEAST PLAINS. THE MAIN
THREATS FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE PIKES PEAK REGION
AND SOUTHEAST PLAINS.

50/50

In the hours before

Local storm report, Jul 8, 10:20 AM MDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1020 AM MDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             1 W ELLICOTT            38.84N 104.40W
07/07/2016  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

            WIND GUST TO 50 MPH, 1.00 INCH
            PRECIPITATION.

&&

RMG
Special weather statement, Jul 8, 12:37 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1237 PM MDT FRI JUL 8 2016

COZ079-080-083-086-082000-
WET MOUNTAINS ABOVE 10000 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
1237 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER...NORTHWESTERN PUEBLO AND NORTHWESTERN HUERFANO
COUNTIES UNTIL 200 PM MDT...

AT 1236 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM 16 MILES NORTH OF GREENHORN MOUNTAIN...OR 28 MILES WEST
OF PUEBLO...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...BLENDE...SALT CREEK...PUEBLO RESERVOIR...PUEBLO WEST...
WETMORE AND BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3797 10515 3816 10526 3847 10468 3822 10448
TIME...MOT...LOC 1836Z 238DEG 15KT 3811 10511
Special weather statement, Jul 8, 12:40 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT FRI JUL 8 2016

COZ074-075-087-088-082015-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1240 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES UNTIL 215 PM MDT...

AT 1239 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR GULNARE...OR 22 MILES NORTHWEST OF
TRINIDAD...MOVING EAST-NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILAR AND GULNARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3725 10489 3748 10497 3777 10434 3735 10418
TIME...MOT...LOC 1839Z 254DEG 12KT 3739 10481
Special weather statement, Jul 8, 12:46 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1246 PM MDT FRI JUL 8 2016

COZ081-084-085-082015-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1246 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 215
PM MDT...

AT 1245 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM OVER FORT CARSON...OR NEAR COLORADO SPRINGS...MOVING
EAST-NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...ELLICOTT...SCHRIEVER AFB...SECURITY-WIDEFIELD...
STRATMOOR...PETERSON AFB AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3863 10485 3880 10492 3903 10426 3877 10415
TIME...MOT...LOC 1845Z 250DEG 16KT 3874 10480
Special weather statement, Jul 8, 1:47 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
147 PM MDT FRI JUL 8 2016

COZ074-088-082030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
147 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 230 PM MDT...

AT 146 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COKEDALE...OR NEAR TRINIDAD...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE AND STARKVILLE.

LAT...LON 3717 10473 3732 10462 3715 10415 3699 10427
      3699 10445
TIME...MOT...LOC 1946Z 301DEG 19KT 3721 10460

PGW
Special weather statement, Jul 8, 2:12 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT FRI JUL 8 2016

COZ074-088-094-082100-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
212 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 300 PM MDT...

AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUGARITE CANYON STATE PARK...OR 9 MILES NORTHEAST OF RATON...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINCHERA.

LAT...LON 3706 10450 3726 10407 3701 10393 3699 10400
      3699 10446
TIME...MOT...LOC 2012Z 246DEG 18KT 3701 10437

PGW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:06 PM MDTSpecial Weather StatementPUBPueblo24 min
Jul 7, 7:52 PM MDTSpecial Weather StatementPUBEl Paso38 min
Jul 7, 8:13 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 7, 8:18 PM MDTSevere Thunderstorm WarningPUBEl Paso42 min
Jul 7, 8:20 PM MDTSpecial Weather StatementPUBKiowa25 min
Jul 7, 8:29 PM MDTSevere Thunderstorm WarningPUBKiowa46 min
Jul 7, 8:35 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Jul 7, 8:54 PM MDTSevere Thunderstorm WarningPUBEl Paso66 min
Jul 7, 9:07 PM MDTSevere Thunderstorm WarningPUBKiowa38 min
Jul 7, 9:41 PM MDTSevere Thunderstorm WarningPUBEl Paso49 min
Jul 7, 9:52 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 7, 10:23 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jul 7, 10:34 PM MDTSpecial Weather StatementPUBEl Paso26 min
Jul 7, 11:17 PM MDTSevere Thunderstorm WarningPUBEl Paso43 min
Jul 7, 11:35 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 7, 11:54 PM MDTSevere Thunderstorm WarningPUBEl Paso44 min
Jul 8, 12:16 AM MDTSevere Thunderstorm WarningPUBKiowa59 min
Jul 8, 1:12 AM MDTSevere Thunderstorm WarningPUBBent, Kiowa48 min
Jul 8, 1:55 AM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers65 min
Jul 8, 2:25 AM MDTTornado WarningPUBKiowa, Prowers35 min
Jul 8, 2:30 AM MDTSpecial Weather StatementPUBEl Paso45 min
Jul 8, 2:50 AM MDTSpecial Weather StatementPUBPueblo40 min
Jul 8, 2:54 AM MDTSevere Thunderstorm WarningPUBKiowa, Prowers51 min
Jul 8, 3:00 AM MDTSevere Thunderstorm WarningPUBEl Paso30 min
Jul 8, 3:17 AM MDTSevere Thunderstorm WarningPUBPueblo28 min
Jul 8, 3:37 AM MDTAreal Flood AdvisoryPUBEl Paso113 min
Jul 8, 3:39 AM MDTAreal Flood AdvisoryPUBPueblo2 hr
Jul 8, 3:42 AM MDTSevere Thunderstorm WarningPUBPueblo33 min
Jul 8, 3:46 AM MDTSevere Thunderstorm WarningPUBProwers14 min
Jul 8, 3:57 AM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Jul 8, 4:08 AM MDTSevere Thunderstorm WarningPUBPueblo19 min
Jul 8, 4:10 AM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo50 min
Jul 8, 4:46 AM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo44 min
Jul 8, 4:57 AM MDTSevere Thunderstorm WarningPUBCrowley, Otero33 min
Jul 8, 4:59 AM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo31 min
Jul 8, 5:25 AM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero50 min
Jul 8, 5:28 AM MDTSpecial Weather StatementPUBPueblo47 min
Jul 8, 5:31 AM MDTSevere Thunderstorm WarningPUBPueblo29 min
Jul 8, 5:41 AM MDTAreal Flood AdvisoryPUBPueblo64 min
Jul 8, 5:54 AM MDTSevere Thunderstorm WarningPUBPueblo36 min
Jul 8, 7:56 AM MDTSpecial Weather StatementPUBLas Animas34 min
Jul 8, 12:37 PM MDTSpecial Weather StatementPUBPueblo83 min
Jul 8, 12:40 PM MDTSpecial Weather StatementPUBHuerfano95 min
Jul 8, 12:46 PM MDTSpecial Weather StatementPUBEl Paso89 min
Jul 8, 1:47 PM MDTSpecial Weather StatementPUBLas Animas43 min
Jul 8, 2:12 PM MDTSpecial Weather StatementPUBLas Animas48 min
Jul 8, 2:49 PM MDTSevere Thunderstorm WarningPUBLas Animas26 min
Jul 8, 3:06 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller24 min
Jul 8, 3:29 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller61 min
Jul 8, 3:51 PM MDTSpecial Weather StatementPUBTeller39 min
Jul 8, 3:52 PM MDTSpecial Weather StatementPUBFremont53 min
Jul 8, 4:03 PM MDTTornado WarningPUBEl Paso42 min
Jul 8, 4:32 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo28 min
Jul 8, 4:39 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Jul 8, 4:44 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 8, 4:54 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo20 min
Jul 8, 5:09 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jul 8, 5:29 PM MDTSpecial Weather StatementPUBPueblo31 min
Jul 8, 5:31 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.